Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 15, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Feb 17, 2011, 3:40 AM CST. It took effect at Feb 17, 2011, 6:00 AM CST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2011, 3:40 AM CST (09:40 UTC)
- In effect from
- Feb 17, 2011, 6:00 AM CST
- Expired
- Feb 18, 2011, 10:00 AM CST
- In force
- 28 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
176 WHUS73 KMKX 170940 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 340 AM CST THU FEB 17 2011 ...DENSE FOG WILL LINGER THROUGH THIS AFTERNOON... ...STRENGTHENING SOUTH WINDS TO BUILD HIGH WAVES... .DENSE FOG WILL LINGER OVER THE NEARSHORE WATERS OF LAKE MICHIGAN AS STRENGTHENING SOUTH WINDS CONTINUE TO BRING RELATIVELY MILD AND MOIST AIR OVER THE COLD WATERS OF LAKE MICHIGAN. THE DENSE FOG WILL LAST THROUGH THIS AFTERNOON. A COLD FRONT WILL SWEEP ACROSS LAKE MICHIGAN LATER TONIGHT...ENDING THE FOG AND SHIFTING WINDS TO THE WEST AND EASING THEM BELOW SMALL CRAFT CRITERIA. THE WEST WINDS WILL INCREASE TO AT LEAST SMALL CRAFT CRITERIA FRIDAY...WITH GUSTS TO NEAR GALE FORCE. LMZ643>646-171745- /O.CON.KMKX.MF.Y.0018.000000T0000Z-110218T0000Z/ /O.NEW.KMKX.SC.Y.0015.110217T1200Z-110218T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 340 AM CST THU FEB 17 2011 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING: DENSE FOG WILL LINGER THROUGH AT LEAST THIS AFTERNOON. * VISIBILITY: WIDESPREAD LESS THAN 1/4 MILE. * IMPACTS: DENSE FOG WILL FREQUENTLY REDUCE VISIBILITIES... CAUSING HAZARDOUS BOATING CONDITIONS. * WINDS: SOUTH WINDS WILL INCREASE TO 15 TO 20 KNOTS...WITH GUSTS OF 25 TO 30 KNOTS. * WAVES: WILL BUILD TO 3 TO 6 FEET...WITH THE HIGHER WAVES NORTH OF MILWAUKEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
6 follow-up statements
648 WHUS73 KMKX 171530 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 930 AM CST THU FEB 17 2011 ...DENSE FOG WILL LINGER THROUGH THIS AFTERNOON... ...ALSO BRISK SOUTH WINDS AND BUILDING WAVES... .DENSE FOG WILL LINGER OVER THE NEARSHORE WATERS OF LAKE MICHIGAN AS STRENGTHENING SOUTH WINDS CONTINUE TO BRING RELATIVELY MILD AND MOIST AIR OVER THE COLD WATERS OF LAKE MICHIGAN. THE DENSE FOG WILL LAST THROUGH THIS AFTERNOON. A COLD FRONT WILL SWEEP ACROSS LAKE MICHIGAN LATER TONIGHT...ENDING THE FOG AND SHIFTING WINDS TO THE WEST AND EASING THEM BELOW SMALL CRAFT CRITERIA. THE WEST WINDS WILL INCREASE TO AT LEAST SMALL CRAFT CRITERIA FRIDAY...WITH GUSTS TO NEAR GALE FORCE. LMZ643>646-172330- /O.CON.KMKX.MF.Y.0018.000000T0000Z-110218T0000Z/ /O.CON.KMKX.SC.Y.0015.000000T0000Z-110218T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 930 AM CST THU FEB 17 2011 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING: DENSE FOG WILL LINGER THROUGH THIS AFTERNOON. * VISIBILITY: WIDESPREAD LESS THAN 1/4 MILE. * IMPACTS: DENSE FOG WILL FREQUENTLY REDUCE VISIBILITIES... CAUSING HAZARDOUS BOATING CONDITIONS. * WINDS: SOUTH WINDS 15 TO 25 KNOTS...WITH A FEW GUSTS TO 30 KNOTS. * WAVES: WILL BUILD TO 3 TO 5 FEET...WITH THE HIGHER WAVES NORTH OF MILWAUKEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DAVIS WWW.WEATHER.GOV/MKX
877 WHUS73 KMKX 172118 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 318 PM CST THU FEB 17 2011 ...GUSTY WEST WINDS EXPECTED FRIDAY... .WINDS WILL SHIFT TO THE WEST OVERNIGHT TONIGHT WITH THE PASSAGE OF A COLD FRONT. WINDS WILL INCREASE FRIDAY MORNING AND INTO THE AFTERNOON WITH LIKELY GUSTS HIGHER THAN 30KTS. THE COLD FRONT AND ASSOCIATED LOW PRESSURE CENTER WILL MOVE OUT OF THE REGION SATURDAY ALLOWING WINDS AND WAVES TO SUBSIDE. LMZ643>646-180530- /O.CAN.KMKX.MF.Y.0018.000000T0000Z-110218T0000Z/ /O.EXT.KMKX.SC.Y.0015.000000T0000Z-110219T0400Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 318 PM CST THU FEB 17 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CST FRIDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE DENSE FOG ADVISORY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM CST FRIDAY. * TIMING: WINDS SUBSIDE BRIEFLY THIS EVENING THEN SHIFT TO THE WEST AROUND MIDNIGHT AND INCREASE THROUGH FRIDAY AFTERNOON. * WINDS: WEST WINDS WINDS 15 TO 25 KNOTS...WITH GUSTS TO 35 KNOTS FRIDAY. * WAVES: WILL BUILD TO 3 TO 4 FEET...ESPECIALLY NORTH OF MILWAUKEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
683 WHUS73 KMKX 172123 CCA MWWMKX URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 322 PM CST THU FEB 17 2011 ...GUSTY WEST WINDS EXPECTED FRIDAY... .WINDS WILL SHIFT TO THE WEST OVERNIGHT TONIGHT WITH THE PASSAGE OF A COLD FRONT. WINDS WILL INCREASE FRIDAY MORNING AND INTO THE AFTERNOON WITH GUSTS APPROACHING 35KTS. THE COLD FRONT AND ASSOCIATED LOW PRESSURE CENTER WILL MOVE OUT OF THE REGION SATURDAY ALLOWING WINDS AND WAVES TO SUBSIDE. LMZ643>646-180545- /O.CAN.KMKX.MF.Y.0018.000000T0000Z-110218T0000Z/ /O.COR.KMKX.SC.Y.0015.000000T0000Z-110219T0400Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 322 PM CST THU FEB 17 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CST FRIDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE DENSE FOG ADVISORY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM CST FRIDAY. * TIMING: WINDS SUBSIDE BRIEFLY THIS EVENING THEN SHIFT TO THE WEST AROUND MIDNIGHT AND INCREASE THROUGH FRIDAY AFTERNOON. * WINDS: WEST WINDS WINDS 15 TO 25 KNOTS...WITH GUSTS APPROACHING 35 KNOTS FRIDAY. * WAVES: WILL BUILD TO 3 TO 4 FEET...ESPECIALLY NORTH OF MILWAUKEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX ZABEL
537 WHUS73 KMKX 180337 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 937 PM CST THU FEB 17 2011 ...GUSTY WEST WINDS TONIGHT AND FRIDAY... .WINDS WILL SHIFT TO THE WEST OVERNIGHT WITH THE PASSAGE OF A COLD FRONT. WINDS WILL INCREASE FRIDAY MORNING AND INTO THE AFTERNOON WITH GUSTS APPROACHING 35 KNOTS. A GALE WARNING MAY EVENTUALLY BE NEEDED. THE COLD FRONT AND ASSOCIATED LOW PRESSURE CENTER WILL MOVE OUT OF THE REGION SATURDAY ALLOWING WINDS AND WAVES TO SUBSIDE. LMZ643>646-181145- /O.CON.KMKX.SC.Y.0015.000000T0000Z-110219T0400Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 937 PM CST THU FEB 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST FRIDAY. * TIMING: SOUTHWEST WINDS TURNING WEST 15 TO 25 KNOTS AFTER MIDNIGHT AND INCREASING THROUGH FRIDAY AFTERNOON. * WINDS: WEST WINDS WINDS 15 TO 25 KNOTS...WITH GUSTS APPROACHING 35 KNOTS FRIDAY. * WAVES: WILL BUILD TO 3 TO 4 FEET...ESPECIALLY NORTH OF MILWAUKEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX GEHRING
997 WHUS73 KMKX 180940 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 340 AM CST FRI FEB 18 2011 ...STRONG WINDS EXPECTED TODAY INTO THIS EVENING... .A TIGHT PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE IN SOUTHERN CANADA WILL RESULT IN STRONG WEST WINDS TODAY INTO THIS EVENING. DUE TO LOW LEVEL MIXING OVER THE ADJACENT SHORE AREAS...WIND GUSTS ARE EXPECTED TO REACH GALE FORCE FOR A TIME LATER THIS MORNING AND AFTERNOON. HENCE THE SMALL CRAFT ADVISORY HAS BEEN UPGRADED TO A GALE WARNING. THE GALE WARNING RUNS INTO THIS EVENING...HOWEVER LINGERING BLUSTERY WINDS AND HIGH WAVES TOWARDS THE OPEN WATER MAY RESULT IN CONTINUED SMALL CRAFT ADVISORY CONDITIONS UNTIL LATE TONIGHT. LMZ645-646-181745- /O.EXT.KMKX.SC.Y.0015.000000T0000Z-110218T1600Z/ /O.NEW.KMKX.GL.W.0004.110218T1600Z-110219T0400Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 340 AM CST FRI FEB 18 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CST THIS EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM CST THIS MORNING. * TIMING: SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 KNOTS WITH GALE FORCE GUSTS BY LATE MORNING OR EARLY AFTERNOON. THE WINDS WILL DIMINISH TONIGHT. * WINDS: WEST WINDS OF 20 TO 30 KNOTS WILL DEVELOP WITH GUSTS TO 35 KNOTS BY AFTERNOON. * WAVES: WILL BUILD TO 2 TO 4 FEET...ESPECIALLY NORTH OF MILWAUKEE AND TOWARD THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ643-644-181745- /O.EXT.KMKX.SC.Y.0015.000000T0000Z-110218T1400Z/ /O.NEW.KMKX.GL.W.0004.110218T1400Z-110219T0400Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 340 AM CST FRI FEB 18 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM CST THIS MORNING... ...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM CST THIS EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM CST THIS MORNING. * TIMING: SOUTHWEST WINDS WILL TURN TO THE WEST AND INCREASE TO GALES TO 35 KNOTS BY LATE MORNING...WITH GUSTS UP TO 40 KNOTS. WIND SPEEDS WILL SLOWLY DIMINISH TONIGHT. * WINDS: WIND SPEEDS WILL INCREASE TO 35 KNOT GALES WITH GUSTS TO 40 KNOTS. * WAVES: WILL BUILD TO 3 TO 5 FEET TODAY...AND SUBSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
845 WHUS73 KMKX 181437 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 837 AM CST FRI FEB 18 2011 ...STRONG WINDS EXPECTED TODAY INTO THIS EVENING... .A TIGHT PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE IN SOUTHERN CANADA WILL RESULT IN STRONG WEST WINDS TODAY INTO THIS EVENING. DUE TO LOW LEVEL MIXING OVER THE ADJACENT SHORE AREAS...WIND GUSTS ARE EXPECTED TO REACH GALE FORCE FOR A TIME LATER THIS MORNING AND AFTERNOON. HENCE THE SMALL CRAFT ADVISORY HAS BEEN UPGRADED TO A GALE WARNING. THE GALE WARNING RUNS INTO THIS EVENING...HOWEVER LINGERING BLUSTERY WINDS AND HIGH WAVES TOWARDS THE OPEN WATER MAY RESULT IN CONTINUED SMALL CRAFT ADVISORY CONDITIONS UNTIL LATE TONIGHT. LMZ645-646-182245- /O.CON.KMKX.SC.Y.0015.000000T0000Z-110218T1600Z/ /O.CON.KMKX.GL.W.0004.110218T1600Z-110219T0400Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 837 AM CST FRI FEB 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. * TIMING: SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 KNOTS WITH GALE FORCE GUSTS BY LATE MORNING OR EARLY AFTERNOON. THE WINDS WILL DIMINISH TONIGHT. * WINDS: WEST WINDS OF 20 TO 30 KNOTS WILL DEVELOP WITH GUSTS TO 35 KNOTS BY AFTERNOON. * WAVES: WILL BUILD TO 2 TO 4 FEET...ESPECIALLY NORTH OF MILWAUKEE AND TOWARD THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ643-644-182245- /O.CON.KMKX.GL.W.0004.000000T0000Z-110219T0400Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 837 AM CST FRI FEB 18 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. * TIMING: SOUTHWEST WINDS WILL TURN TO THE WEST AND INCREASE TO GALES TO 35 KNOTS BY LATE MORNING...WITH GUSTS UP TO 40 KNOTS. WIND SPEEDS WILL SLOWLY DIMINISH TONIGHT. * WINDS: WIND SPEEDS WILL INCREASE TO 35 KNOT GALES WITH GUSTS TO 40 KNOTS. * WAVES: WILL BUILD TO 3 TO 5 FEET TODAY...AND SUBSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 17, 3:30 AM CST, 10 minutes earlier.
Area forecast discussion, Feb 17, 3:30 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 AM CST THU FEB 17 2011
.TODAY AND TONIGHT...FORECAST CONFIDENCE LOW TO MEDIUM.
THOUGHT OF ADJUSTING DENSE FOG ADVISORY IN THE EAST...BUT WILL LEAVE
AS IS FOR NOW WITH BETTER MOISTURE TRANSPORT JUST MOVING INTO
WESTERN FORECAST AREA AND EXPECTED TO MOVE ACROSS REMAINDER OF
SOUTHERN WISCONSIN. WITH HIGHER DEW POINT AIR MOVING OVER SNOW COVER
EXPECT VISIBILITIES TO STAY DOWN THROUGH THE DAY...BUT WILL HAVE TO
MONITOR WITH VSBYS JUMPING UP AND DOWN AND MAY HAVE TO ADJUST TO AN
EARLIER END TIME FOR ADVISORY.
SHOULD ALSO SEE AN INCREASE OF DRIZZLE AS WELL AS THICKENING OF FOG.
ISENTROPICALLY DRIVEN SHOWERS DEVELOPED JUST TO THE NORTHEAST OF
FORECAST AREA...WITH A FEW LIGHTNING STRIKES NOTED IN NORTHWEST
LOWER MICHIGAN.
FRONTOGENETIC FORCING INCREASES WITH SURFACE WARM FRONT SO EXPECT
LIGHT RAIN WITH THE FOG AND DRIZZLE...CONTINUING WITH CONVERGENCE
ALONG SURFACE FRONT. WILL TAKE CHANCE OF RAIN OUT FROM WEST TO EAST
WITH THE FRONT...WHICH ALSO BRINGS AN END TO DENSE FOG PROBABILITY.
SOUNDINGS SHOW MOISTURE TRAPPED UNDER INVERSION UP TO AROUND 900 MB
POST-FRONTAL SO CLOUDS WILL BE SLOW TO CLEAR BEHIND THE FRONT
OVERNIGHT. CONSENSUS TEMPERATURES STILL BRING HIGHS INTO THE UPPER
40S NORTHEAST TO MID 50S SOUTH. TEMPERATURES STAY UP UNTIL FRONT
MOVES THROUGH...THEN TEMPERATURES DROP AFTER 03Z.
FRIDAY- CONFIDENCE...MEDIUM
COLD ADVECTION WITH STRONG SUBSIDENCE IN WAKE OF VIGOROUS WAVE. 700
DOWNWARD MOTION WITIN DRY SLOT...850 MILLIBAR KNOT FLAGS STILL IN
PLACE. 40 TO 45 KNOTS PROGGD AT 925 MILLIBARS. SURFACE GRADIENT AND
PLACEMENT OF 850 WIND MAX FAVORS THE NORTHERN AND EASTERN CWA MORE
SO THAN THE SOUTH AND WEST CWA. SOME POTENTIAL FOR AN ADVISORY. WILL
HAVE GUSTS WELL INTO THE 30 KNOT PLUS RANGE...WITH THE HIGHEST IN
THE NORTHEAST CWA.
FRIDAY NIGHT INTO SATURDAY- CONFIDENCE...MEDIUM
HIGH PRESSURE EXPECTED TO WORK IN AND SHIFT OFF TO THE EAST FAIRLY
QUICKLY DURING THE AFTERNOON AND EVENING.
SATURDAY NIGHT THROUGH MONDAY- CONFIDENCE...LOW
LOTS ON THE TABLE THIS PERIOD WITH SYSTEM PRECIPITATION AND LAKE
EFFECT CONCERNS. RUN TO RUN CONSISTENCY HAS BEEN AWFUL WITH THE
MODELS. THE 00Z ECMWF NOW HAS TRENDED THIS SYSTEM BACK NORTH. WHILE
UPPER RIDGING IS PROGGD FOR SATURDAY NIGHT...LOW LEVEL
FRONTOGENETICAL FORCING HELPED ALONG BY INCREASING SOUTHWEST LOW
LEVEL JET IS EXPECTED. GFS AND ECMWF KEEP PRECIP BULLSYE TO OUR
SOUTH WHILE NAM AND GEMNH SHOW A MORE NORTHERN PLACEMENT OF QPF INTO
SOUTHERN WI. 850 TEMPS/1000-500 MILLIBAR THICKNESSES SHOW MAINLY
RAIN IN THE SOUTH WITH SOME MIXY POTENTIAL IN THE NORTHERN CWA.
PLACEMENT OF 850 BAROCLINIC ZONE WILL BE KEY TO PRECIP TYPE....BUT
AT LEAST FOR NOW...THE ECMWF AND GEMNH ARE SHOWING A SIMILAR LAYOUT
TO THE TEMP STRUCTURE. GETTING INTO SUNDAY EVENING THE COLDER AIR
OOZES SOUTH MORE WITH DROPPING THICKNESSES/850 TEMPS. RIGHT REAR
QUADRANT DIVERGENCE WILL BE ENHANCING THE LIFT SUNDAY INTO SUNDAY
EVENING. SYSTEM PRECIP LOOKS TO BE WINDING DOWN LATER SUNDAY NIGHT
INTO MONDAY. REASONABLE AGREEMENT THAT FAVORABLE FETCH AND DELTA T
VALUES OF 15-17C ON LATER SUNDAY NIGHT/MONDAY MORNING WILL GENERATE
SOME LAKE EFFECT POTENTIAL.
TUESDAY AND WEDNESDAY- CONFIDENCE...MEDIUM
SURFACE/850 MILLIBAR HIGH CENTER SHIFTS EAST OF THE AREA WITH WARM
AIR ADVECTION REGIME RETURNING TUESDAY NIGHT INTO WEDNESDAY. ECMWF
SHOWS A WAVE PASSING TO THE NORTH AND KEEPS PRECIP WELL TO THE NORTH
WHILE GFS IS MORE MOIST AND HAS OVER A TENTH OF AN INCH OF LIQUID.
INTERESTINGLY...THE DRY ECMWF SHOWS A MUCH MORE VIGOROUS WAVE
AFFECTING SOUTHERN WI.
&&
.AVIATION...COMING SOON.
&&
.MARINE...COMING SOON.
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...DENSE FOG ADVISORY UNTIL 6 PM CST THIS EVENING FOR WIZ046-047-
051-052-056>060-062>072.
LM...DENSE FOG ADVISORY UNTIL 6 PM CST THIS EVENING FOR LMZ643>646.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LMZ643>646.
&&
SHORT/LONG TERM...COLLAR
VERY SHORT TERM/AVIATION/MARINE...REMHazardous weather outlook, Feb 16, 8:35 PM CST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 835 PM CST WED FEB 16 2011 WIZ046-047-051-052-056>060-062>072-171100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 835 PM CST WED FEB 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT DENSE FOG WILL INCREASE IN COVERAGE TOWARD AND AFTER MIDNIGHT AS INCREASING MOIST AIR SURGES INTO SOUTHERN WISCONSIN OVER A RELATIVELY COLD SNOWPACK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY DENSE FOG IS EXPECTED THROUGH THURSDAY ACROSS THE AREA...AS MILD AND MOIST AIR MOVES ACROSS THE MELTING SNOWPACK. A COLD FRONT WILL SWEEP ACROSS THE AREA THURSDAY EVENING...ENDING THE THREAT OF FOG. GUSTY WEST WINDS WILL APPROACH WIND ADVISORY CRITERIA FRIDAY INTO FRIDAY EVENING. LOW PRESSURE IS EXPECTED TO TRACK ACROSS THE IOWA/MISSOURI AREA SUNDAY NIGHT INTO MONDAY AND THEN EVENTUALLY ILLINOIS AND THE OHIO RIVER VALLEY MONDAY NIGHT. THERE IS CONSIDERABLE UNCERTAINTY AS TO THE TIMING OF THE STORM...THE ASSOCIATED TEMPERATURES...AND THE AMOUNT OF PRECIPITATION. SOME OF THE GUIDANCE INDICATES A SIGNIFICANT WINTER STORM IS POSSIBLE FOR SOUTHERN WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS WEEK. LMZ643>646-171100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 835 PM CST WED FEB 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT RELATIVELY MILD AND MOIST AIR WILL FLOW OVER THE COLD WATERS OF LAKE MICHIGAN LATE THIS EVENING AND OVERNIGHT...GENERATING DENSE FOG. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY RELATIVELY MILD AND MOIST AIR WILL MOVE ACROSS COLD COASTAL WATER TEMPERATURES TO GENERATE DENSE FOG...WITH VISIBILITIES NEAR ZERO. BREEZY SOUTH TO SOUTHWEST WINDS MAY REACH SMALL CRAFT ADVISORY LEVELS THURSDAY INTO THURSDAY NIGHT...AHEAD OF APPROACHING LOW PRESSURE. WESTERLY WINDS WILL APPROACH GALE FORCE BEHIND THE LOW ON FRIDAY. INCREASING EAST WINDS AHEAD OF DEEPENING LOW PRESSURE WILL APPROACH SMALL CRAFT CRITERIA SUNDAY NIGHT INTO MONDAY. WWW.WEATHER.GOV/MKX GEHRING
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 9:41 PM CST | Marine Dense Fog Advisory | MKX | 18 hr |
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.